MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA? TIBIA Ø9X315MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL T2 ALPHA? TIBIA Ø9X315MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2341-0931S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device was discarded by hospital.
 
Event or Problem Description
It was reported a t2 alpha nail broke just above the most proximal distal locking screw.Was revised the next week to an antibiotic cement nail.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the received x-rays it can be confirmed that the nail is broken at one of the locking holes at the distal end.The affected device was not returned for evaluation, therefore no further investigation is possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the following review of the received information by a medical expert, the root cause was attributed to a patient/injury related issue: [there is no further information given on the patient, except of the gender and age.The first x-ray after the operation shows some interesting findings.There is a 2-level fracture of the tibia visible with one subcondylar fracture and another fracture at the transition between the medial and distal part of the bone.There are several clips visible at the soft tissue, suggesting a severe soft tissue injury in the mid shaft region.Last but not least the patient underwent an arthrodesis of the upper ankle joint earlier.All these findings may have contributed to the non union which finally occurred at the distal fracture.An osteosynthesis at the fibula also could have been considered¿ there seem to be quite a few patient/injury related reasons for the failure of the nail¿] [original statements] if more information is provided, the case will be reassessed.

Brand Name
TIBIAL NAIL T2 ALPHA? TIBIA Ø9X315MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12699093
Report Number0009610622-2021-00767
Device Sequence Number17213803
Product Code HSB
UDI-Device Identifier07613327290639
UDI-Public07613327290639
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2341-0931S
Device Catalogue Number23410931S
Device Lot NumberK081476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale